MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Catalog Number 90315
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the thrombectomy of internal carotid artery (ica) occlusion, a second approach was performed due to residual thrombus.The stent deployment proceeded without issue, but during retrieval, despite pulling the entire system, the subject stent delivery wire became fractured, leaving the subject stent and part of the wire in the body.Subsequently, attempts were made to retrieve the remaining devices using a stent retriever and snare device, but these proved unsuccessful.Therefore, treatment was concluded with the devices remaining inside the patient's body.The patient's adl was already poor, and the impact of this event is unclear.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker: updated.D9 returned to manufacturer on: updated.H3 device evaluated by mfg: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject core wire was confirmed to have been fractured.There was evidence of necking/stretching noted to the lamination and the core wire.The distal section of the core wire and retriever were not returned.A functional test could not be performed as the core wire had been fractured.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported core wire fracture was confirmed based on the device analysis.The reported retriever difficult/unable to go through catheter shaft was unable to be replicated during analysis as the distal end of the retriever was not returned.The analysis results are consistent with the reported event.The device failed to meet specifications when received, based on the damage noted.It was reported that the 1st pass had no issue using the subject stent retriever.A second approach was performed due to residual thrombus.The subject stent deployment proceeded without issue, but during retrieval, despite pulling the entire system, the stent delivery wire became fractured, leaving the stent and part of the wire remained in the body.Subsequently, attempts were made to retrieve the remaining devices using a stent retriever and snare device, but these proved unsuccessful.As per the additional information, it is unknown if any force was applied against the resistance, torque was not applied when retrieving the device from the blood vessel, the microcatheter distal tip marker was maintained at the proximal end of the stent during manipulation or removal, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was of average tortuosity.The device was returned, and it was confirmed that the retriever core wire had been fractured, there was also damage noted to the lamination at the fracture location.It is probable that there were procedural and/or anatomical factors present during the clinical procedure which caused the difficulty to advance the retriever through the catheter and the subsequent retriever core wire fracture.An assignable cause of procedural factors will be assigned to the reported event retriever core wire broken during use and un-retrieved device fragments and to the analyzed defects retriever core wire broken/fractured during use and retriever delivery wire lamination issue, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23151656
Report Number3012931345-2025-00163
Device Sequence Number15991044
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public(01)07613327299953(17)270121(10)0000780917
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number90315
Device Lot Number0000780917
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer11/28/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE (UNKNOWN).; STENT RETRIEVER (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown